Alert archive / West Virginia / Freeze Warnings in 2016

Freeze Warning 4, NWS Charleston, WV

April 5, 20164 states

NWS Charleston, WV issued this freeze warning at Apr 5, 2016, 12:21 PM EDT for 4 states. It took effect at Apr 5, 2016, 11:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2016, 12:21 PM EDT (16:21 UTC)
In effect from
Apr 5, 2016, 11:00 PM EDT
Expired
Apr 6, 2016, 9:00 AM EDT
In force
10 hr
Issued by
NWS Charleston, WV
All 43 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

411 
WWUS71 KRLX 051621
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1221 PM EDT TUE APR 5 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-060030-
/O.UPG.KRLX.FZ.A.0003.160406T0600Z-160406T1300Z/
/O.NEW.KRLX.FZ.W.0004.160406T0300Z-160406T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BUCKHANNON...PHILIPPI...BELINGTON
1221 PM EDT TUE APR 5 2016

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT
WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...IN THE MIDDLE 20S TO LOWER 30S...WITH THE COLDEST
  TEMPERATURES IN THE HOLLOWS AND OUTLYING AREAS.

* TIMING...A QUICK FALL IN TEMPERATURES THIS EVENING TO NEAR
  FREEZING...WITH THE LOWEST TEMPERATURES AFTER MIDNIGHT. A RISE
  IN TEMPERATURES IS EXPECTED DURING THE PREDAWN...ESPECIALLY ON
  EXPOSED HILLTOPS.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE ANY SENSITIVE 
  EARLY SPRING VEGETATION...IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
596 
WWUS71 KRLX 052314
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
714 PM EDT TUE APR 5 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-061000-
/O.CON.KRLX.FZ.W.0004.160406T0300Z-160406T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BUCKHANNON...PHILIPPI...BELINGTON
714 PM EDT TUE APR 5 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM EDT WEDNESDAY...

* TEMPERATURES...IN THE MIDDLE 20S TO LOWER 30S...WITH THE 
  COLDEST TEMPERATURES IN THE HOLLOWS AND OUTLYING AREAS.

* TIMING...A QUICK FALL IN TEMPERATURES THIS EVENING TO NEAR 
  FREEZING...WITH THE LOWEST TEMPERATURES AFTER MIDNIGHT. A RISE 
  IN TEMPERATURES IS EXPECTED DURING THE PREDAWN...ESPECIALLY ON 
  EXPOSED HILLTOPS.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE ANY SENSITIVE 
  EARLY SPRING VEGETATION...IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
554 
WWUS71 KRLX 060725
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
325 AM EDT WED APR 6 2016


KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-061300-
/O.CON.KRLX.FZ.W.0004.000000T0000Z-160406T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BUCKHANNON...PHILIPPI...BELINGTON
325 AM EDT WED APR 6 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...A QUICK FALL IN TEMPERATURES THIS EVENING TO NEAR 
  FREEZING...WITH THE LOWEST TEMPERATURES AFTER MIDNIGHT. A RISE 
  IN TEMPERATURES IS EXPECTED DURING THE PREDAWN...ESPECIALLY ON 
  EXPOSED HILLTOPS.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE ANY SENSITIVE 
  EARLY SPRING VEGETATION...IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
015 
WWUS71 KRLX 061256
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
856 AM EDT WED APR 6 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-061400-
/O.EXP.KRLX.FZ.W.0004.000000T0000Z-160406T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BUCKHANNON...PHILIPPI...BELINGTON
856 AM EDT WED APR 6 2016

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

TEMPERATURES WILL QUICKLY RISE INTO THE 40S OVER THE NEXT HOUR.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Apr 5, 10:20 AM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Apr 5, 10:20 AM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1020 AM EDT TUE APR 5 2016

.SYNOPSIS...
HIGH PRESSURE BUILDS TODAY. WARMER/WINDY WEDNESDAY. MOISTURE
INCREASES WEDNESDAY NIGHT. COLDER THURSDAY INTO FRIDAY WITH
RAIN/SNOW SHOWERS.

&&

.NEAR TERM /THROUGH TONIGHT/...
LINGERING STRATOCU OVER N WV ZONES WITH EVEN SOME -SHSN ACTIVITY
WILL GRADUALLY WANE OVER THE NEXT FEW HRS. TWEAKED SKY GRIDS TO
REFLECT THIS. ALSO KNOCKED DOWN MAXT FOR TODAY A DEGREE OR
TWO...AND SEVERAL DEGREES ABOVE 3500 FEET PER H85 TEMPS THIS
AFTERNOON.

PREVIOUS DISCUSSION BELOW...

A FEW LIGHT LAKE ENHANCED SNOW SHOWERS ARE LIMBERING DOWN FROM THE
NORTH THIS MORNING...BUT THOSE SHOULD DISSIPATE AS HIGH PRESSURE
BUILDS TODAY. LIGHT WINDS AND MOSTLY CLEAR SKIES EXPECTED TODAY.
TEMPERATURES WILL FEEL QUITE COOL THOUGH FOR THIS TIME OF
YEAR...RUNNING ABOUT 5F BELOW AVERAGE. ANOTHER COOL NIGHT
TONIGHT...HOWEVER...AN APPROACHING SYSTEM MAY NOT ALLOW
TEMPERATURES TO FALL QUITE AS LOW AS THIS MORNING. ISSUED A FREEZE
WATCH FOR WEDNESDAY MORNING DUE TO UNCERTAINTY IN WARM AIR
ADVECTION TIMING. MAINTAINED FREEZE WARNING FOR THIS MORNING.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
ACTIVE WEATHER IN THE SHORT TERM PERIOD. WARM TEMPERATURES TO START
THE PERIOD ON WEDNESDAY...AS SURFACE HIGH SLIDES OFF TO THE EAST AND
UPPER RIDGING BUILDS ACROSS THE AREA IN RESPONSE TO DEEPENING UPPER
TROUGH ACROSS MIDWEST. OVERALL...RATHER DRY CONDITIONS TO START
WEDNESDAY...WITH THE POTENTIAL FOR RATHER DRY AIR ALOFT TO MIX DOWN
TOWARDS THE SURFACE EARLY ON...BEFORE MOISTURE INCREASES FROM THE
WEST AS LOW PRESSURE SKIRTS EAST ACROSS THE GREAT LAKES REGION.
DELAYED ONSET ON PRECIPITATION ON WEDNESDAY BY A FEW HOURS TO
ACCOUNT FOR DRY AIR AT LOWER LEVELS...AND INCREASED WINDS WITH TIGHT
PRESSURE GRADIENT...AND POTENTIAL FOR STRONGER WINDS ALOFT TO MIX
DOWN TOWARDS THE SURFACE. POSSIBLE AN SPS FOR FIRE WEATHER MAY BE
NEEDED ON WEDNESDAY...PARTICULARLY ACROSS EASTERN HALF OF THE CWA.
IN ADDITION...WITH THE DRY ATMOSPHERE IN PLACE...AND EXPECTED MIXING
AND STRONG SOUTHERLY WINDS ON WEDNESDAY...ELECTED TO GO ABOVE
GUIDANCE FOR TEMPERATURES.

CHANCES FOR PRECIPITATION INCREASE WEDNESDAY EVENING INTO
THURSDAY...AS AFOREMENTIONED LOW CONTINUES TO PUSH EAST...AND A
SERIES OF UPPER SHORTWAVES AFFECT THE AREA. COULD BE ISOLD
THUNDERSTORMS LATE ON WEDNESDAY...MAINLY ACROSS SOUTHEAST OHIO AND
NORTHEAST KENTUCKY. WITH THE UPPER TROUGH...AND SHORTWAVES AFFECTING
THE AREA THURSDAY INTO FRIDAY...AND BEYOND...MUCH COLDER AIR WILL
INFILTRATE INTO THE REGION...WITH OCCASIONAL RAIN AND SNOW SHOWERS
ACROSS THE LOWLANDS...WITH LIGHT SNOWFALL ACCUMULATIONS EXPECTED
ACROSS THE NORTHERN AND CENTRAL MOUNTAINS. WILL KEEP MENTION OF
FREEZING TEMPERATURES LATER IN THE WEEK IN THE HWO.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
UNUSUALLY COLD START. MODERATION DAY 6/7.

LONG WAVE TROF WITH EMBEDDED SHORT WAVES ROTATING THROUGH FOR
THURSDAY NIGHT INTO SATURDAY.  HARD TO TIME THE INDIVIDUAL
ENHANCEMENT OF RAIN AND SNOW SHOWERS...BUT STAYED HIGHER THAN
GUIDANCE POPS THROUGH FRIDAY NIGHT...ESPECIALLY IN OUR CENTRAL WV
MOUNTAINS.  COULD SEE SEVERAL INCHES OF SNOW IN HIGH TERRAIN.

ECMWF STILL ABOUT 3 TO 5 DEGREES CELSIUS MILDER ON 850 MB
TEMPERATURES THERMAL TROF FRIDAY NIGHT INTO SATURDAY MORNING. GFS
HAS MINUS 15-16C 12Z SATURDAY...WHILE ECMWF IS ABOUT MINUS 12C.

MAXIMUM TEMPERATURES STILL TOUGH...SINCE THIS TIME OF THE YEAR...
HARD TO KEEP SOLID OVERCAST IN THE COLD POOL DURING THE AFTERNOON
MIXING.  SO BREAKS OF SUN COULD BLEED TEMPERATURE UP A BIT.
BUT STILL HAVE MAXIMUM TEMPERATURES BELOW FREEZING FOR MOUNTAINS
SATURDAY.

HAVE RAIN AND SNOW SHOWERS WANING SATURDAY. GFS STILL FASTER THAN
ECMWF WITH MODERATION OF THE AIRMASS OVER THE WEEKEND. WE TRENDED
SLOWER THAN THE GFS.

RAIN SHOWERS CHANCES INCREASE IN THE WEST MONDAY.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
MVFR STRATUS ISOLD TO MTN TAF SITES. THESE SHOULD BEGIN TO BREAK
UP LATER THIS MORNING. OTHERWISE VFR.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY...

FORECAST CONFIDENCE: HIGH.

ALTERNATE SCENARIOS: TIMING OF STRATUS BREAKUP MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       12   13   14   15   16   17   18   19   20   21   22   23
EDT 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H

AFTER 12Z WEDNESDAY...
IFR POSSIBLE IN PRECIPITATION WEDNESDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     WVZ005>011-013>020-024>034-039-040.
OH...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     OHZ066-067-075-076-083>087.
KY...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     KYZ101>103-105.
VA...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     VAZ003-004.

&&

SYNOPSIS...JW/SL
NEAR TERM...JW/30
SHORT TERM...SL
LONG TERM...KTB
AVIATION...JW
Hazardous weather outlook, Apr 5, 3:06 AM EDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
306 AM EDT TUE APR 5 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-060715-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR-BARBOUR-
306 AM EDT TUE APR 5 2016

...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.
   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

FREEZE HEADLINES MAY BE NEEDED THURSDAY NIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ035>038-046-047-060715-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
306 AM EDT TUE APR 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 5, 8:41 AM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
841 AM EDT TUE APR 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     SNOW             5 NNE MONTERVILLE       38.63N  80.09W
04/05/2016  M1.0 INCH        RANDOLPH           WV   CO-OP OBSERVER

            24-HOUR SNOWFALL ENDING AT 830 AM TUESDAY.

&&

EVENT NUMBER RLX1600804

MAC
Local storm report, Apr 5, 8:42 AM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
842 AM EDT TUE APR 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     SNOW             2 SSW FRENCH CREEK      38.86N  80.31W
04/05/2016  M0.5 INCH        UPSHUR             WV   CO-OP OBSERVER

            24-HOUR SNOWFALL ENDING AT 8AM TUESDAY.

&&

EVENT NUMBER RLX1600806

MAC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:01 AM EDTFreeze WatchRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more9 hr

Nearby

Freeze Warnings in West Virginia, 2016Freeze Warnings in Ohio, 2016Freeze Warnings in Kentucky, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.